Flash Flood, Cassia
- When
- July 26, 3:08 PM MST to 3:45 PM MST
- Where
- Cassia County, 12 mi S of Oakley
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.284, -113.600 (the zone’s center; the record gives no point)
Road near Double diamond Ranch covered with boulders. Ranch lost 100 feet of fencing from flash flood.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Road near Double diamond Ranch covered with boulders. Ranch lost 100 feet of fencing from flash flood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 26, 2:00 PM MST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 PM MDT MON JUL 26 2004 .DISCUSSION... VIGOROUS LOW PRESSURE DISTURBANCE SKIRTING EAST ALONG THE SOUTHERN IDAHO BORDER THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS ACCELERATION ON SOUTH SIDE OF DISTURBANCE. SATELLITE PRECIPITABLE WATER JUST OVER ONE INCH. HAIL UP TO THREE QUARTER INCH HAS BEEN REPORTED BY SPOTTERS IN CASSIA COUNTY FROM THESE STORMS. DISTURBANCE WILL CONTINUE EAST THROUGH ABOUT 900 PM THIS EVENING THEN STORMS SHOULD END. DRY NORTHWEST FLOW ON TUESDAY SHOULD PRECLUDE THUNDERSTORMS ALL BUT ALONG THE EASTERN HIGHLANDS WITH ALBERTA LOW PRESSURE DISTURBANCE CONTINUING TO MOVE EAST. JET ON THE UP STREAM SIDE OF THIS FEATURE NOSES TOWARDS THE CENTRAL MOUNTAINS BRIEFLY TUESDAY EVENING AND MAY CAUSE WINDS TO PICK UP OVER MOUNTAIN AREAS DURING THE DAY BUT ONLY 10 TO 20 MPH RANGE. JET THEN SLIDES ALONG THE EAST SIDE OF THE DIVIDE WEDNESDAY AND THURSDAY WITH LITTLE OR NO EFFECT ON THIS AREA. TEMPERATURES SHOULD CHANGE LITTLE NEXT FEW DAYS UNDER THIS FLOW PATTERN. EXTENDED MODELS STILL SHOW POSSIBILITY OF HIGH PRESSURE REDEVELOPING NEAR FOUR CORNERS BY SUNDAY AND MONDAY BUT ALSO SHOW INDECISION ABOUT ANY PUSH OF MONSOON MOISTURE NORTHWARDS AT THIS TIME. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT MON JUL 26 2004 IDZ017>023-031-032-271200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 540 AM MDT MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A FEW THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO MAINLY IN THE MOUNTAINS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
243 PM MDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 12 S OAKLEY 42.07N 113.88W
07/26/2004 0.75 INCH CASSIA ID TRAINED SPOTTER
3/4 INCH HAIL REPORTED BY DOUBLE DIAMOND RANCH, 12 MILES
SOUTH OF OAKLEY AT 220 PM. RAIN ACCUMULATION OF 0.68 INCH
FELL WITHIN 10 MINUTES.
&&
GEWThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414510.